Loss of taste

Please share your experience of using this particular MDS drug - sometimes referred to as "chemotherapy". If you have general questions about azacitidine, please check our website, our Patient Handbook or call us. For personal clinical queries - always discuss with your haematologist or nurse.

Moderator: Steering Committee

Goldtooth
Posts: 54
Joined: 01 Apr 2015 10:15
Contact:

Loss of taste

Postby Goldtooth » 12 Feb 2018 07:48

I have just completed cycle 41 of Azacitidine and notice that my sense of taste has greatly deteriorated.
Has anyone else experienced this??


Anthony Abel
MDS RAEB2
christina
Posts: 62
Joined: 07 Mar 2013 11:22
Contact:

Re: Loss of taste

Postby christina » 01 May 2018 17:17

Hi yes have experienced it on other drugs, have been off everything for a month now and food tastes amazing however I'm due to go on the Azacitidine shortly so I expect all will change again, apprehensive but positive, any tips gratefully received Christina
AWOX15
Posts: 19
Joined: 20 Feb 2018 16:21
Contact:

Re: Loss of taste

Postby AWOX15 » 01 May 2018 18:02

Having completed my first cycle of azacitidine a week ago my appetite was reduced. Food still tasted the same.
One week on and my appetite is back to normal.
As the treatment continues things might change, but I’m sure others on here will be able to enlighten us.
christina
Posts: 62
Joined: 07 Mar 2013 11:22
Contact:

Re: Loss of taste

Postby christina » 02 May 2018 03:37

Very interested to hear how you progress, hope all goes well, have been reading everything i can, its good to read of others experiences , think I wil bel starting on it very soon, regards Christina
Goldtooth
Posts: 54
Joined: 01 Apr 2015 10:15
Contact:

Re: Loss of taste

Postby Goldtooth » 07 May 2018 06:59

Dear Christina,
I experience loss of taste at the end of each cycle as well as extreme fatigue.
Towards the end of the week following cycle the fatigue greatly diminishes and everything tastes normal again.
I just put up with it, it’s a small price to pay in the scheme of things.
I wish you the best of luck with your treatment and hope it’s as successful as mine is.
Best wishes
Anthony
christina
Posts: 62
Joined: 07 Mar 2013 11:22
Contact:

Re: Loss of taste

Postby christina » 09 May 2018 17:32

Thank you Antony, yes as you say a small price to pay, over the last 9 years and a few different drugs know that there is usually a few side effects, but realize I'm definitely one of the lucky ones. So after talking to my consultant I should next have an appointment with the haematology nurse then hopefully I will start on the Azacitidine next week, so be beware I will probably be back with a few more questions, hope all good with you regards Christina
Goldtooth
Posts: 54
Joined: 01 Apr 2015 10:15
Contact:

Re: Loss of taste

Postby Goldtooth » 09 May 2018 17:53

Hello again Christina,
I can’t speak highly enough of Azacitidine, I completed my 44th cycle last week and it’s still effective.
My blood levels are reasonable but of course I still have a level of neutropenia which can make me prone to infection.
My weak area is my sinuses but my GP has provided me with a renewable stock of Clarithromycin which I start taking as soon as I get the earliest signs.
My Haematologist is superb and she warned me about the dangers of infection, her actual words were “an infection will kill you before MDS”
A sobering thought, so I follow her instructions rigidly.
I’m on 5 days in every 28 now. When I first started treatment it was spread over 7 days for 6 months to see if it was effective.
I was very anxious at the start of my treatment as I can imagine you may be. It’s part of my life now.
Don’t refer to google about your illness, it will scare and worry you needlessly, any questions you may have ask your Consultant.
Please feel free to ask me any questions, anytime
Best wishes
Anthony

Return to “Azacitidine discussion group”

Who is online

Users browsing this forum: No registered users and 0 guests